Alert archive / South Dakota / Tornado Warnings in 2022

Tornado Warning 9, NWS Aberdeen, SD

May 12, 20224 counties in South Dakota

NWS Aberdeen, SD issued this tornado warning at May 12, 2022, 6:08 PM CDT for 4 counties in South Dakota. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2022, 6:08 PM CDT (23:08 UTC)
Expired
May 12, 2022, 6:34 PM CDT
In force
26 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Brown County, SD, Clark County, SD, Day County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 54 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:13 PM CDTTSTM WND DMG6 E Butler, SDSEVERAL ROOF PANELS WERE LIFTED ON A FARM BUILDING.
May 12, 6:14 PM CDTTSTM WND GST 572 S Lily, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 3:50 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2022-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2022-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WFUS53 KABR 122308
TORABR
SDC013-025-037-115-122345-
/O.NEW.KABR.TO.W.0009.220512T2308Z-220512T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Aberdeen SD
608 PM CDT Thu May 12 2022

The National Weather Service in Aberdeen has issued a

* Tornado Warning for...
  Southwestern Day County in northeastern South Dakota...
  Southeastern Brown County in northeastern South Dakota...
  Northwestern Clark County in northeastern South Dakota...
  Northeastern Spink County in northeastern South Dakota...

* Until 645 PM CDT.

* At 608 PM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located near
  Lily, or 14 miles southwest of Webster, moving north at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Butler around 615 PM CDT.
  Bristol around 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4507 9764 4513 9808 4549 9808 4540 9756
TIME...MOT...LOC 2308Z 187DEG 34KT 4520 9775 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Dorn
2 follow-up statements
793 
WWUS53 KABR 122316
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
616 PM CDT Thu May 12 2022

SDC025-122325-
/O.CAN.KABR.TO.W.0009.000000T0000Z-220512T2345Z/
Clark SD-
616 PM CDT Thu May 12 2022

...THE TORNADO WARNING FOR NORTHWESTERN CLARK COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
South Dakota.

LAT...LON 4517 9762 4525 9805 4549 9808 4540 9756
TIME...MOT...LOC 2315Z 189DEG 37KT 4529 9771 

$$

SDC013-037-115-122345-
/O.CON.KABR.TO.W.0009.000000T0000Z-220512T2345Z/
Day SD-Brown SD-Spink SD-
616 PM CDT Thu May 12 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHWESTERN DAY...SOUTHEASTERN BROWN AND NORTHEASTERN SPINK
COUNTIES...

At 615 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Butler, or 9 miles west of Webster, moving north at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Bristol around 620 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4517 9762 4525 9805 4549 9808 4540 9756
TIME...MOT...LOC 2315Z 189DEG 37KT 4529 9771 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Dorn
255 
WWUS53 KABR 122334
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
634 PM CDT Thu May 12 2022

SDC013-037-115-122343-
/O.CAN.KABR.TO.W.0009.000000T0000Z-220512T2345Z/
Day SD-Brown SD-Spink SD-
634 PM CDT Thu May 12 2022

...THE TORNADO WARNING FOR SOUTHWESTERN DAY...SOUTHEASTERN BROWN AND
NORTHEASTERN SPINK COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
South Dakota.

Remember, a Severe Thunderstorm Warning still remains in effect for
this area until 645 PM CDT.

LAT...LON 4517 9762 4525 9805 4549 9808 4540 9756
TIME...MOT...LOC 2330Z 187DEG 34KT 4546 9768 

$$

Dorn

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at May 12, 5:47 PM CDT, 21 minutes earlier.

Area forecast discussion, May 12, 5:47 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
547 PM CDT Thu May 12 2022

.UPDATE...
Issued at 547 PM CDT Thu May 12 2022

Storms continue to track along a line from around Ipswitch through
Redfield and southeast. Updated timing for highest chances of
storms earlier. Otherwise, the current forecast looks on track and
will continue to be updated. A new Tornado Watch has been issued
for our MN counties.

&&

.SHORT TERM...(This Evening through Friday Night)
Issued at 152 PM CDT Thu May 12 2022

Main focus is on the convective potential this afternoon and first
half of the evening.

A 999mb surface low is currently located over south central SD
(western Lyman County) and a warm front stretches northeast into
central Hyde/Hand counties and then eastward along a old outflow
boundary from morning convection eastward across northern Beadle
County and to just south of Brookings. North of the warm front,
skies are mostly cloudy and temperatures are in the mid 60s, but
south of the warm front, temperatures are in the lower 80s with
dewpoints in the upper 60s and lower 70s. As the upper trough in WY
and shortwave in sw NE lift to the northeast this afternoon, expect
both the low and warm front to move north. While things are pretty
stable north of the warm front and old outflow boundary, already
seeing a CU filed stretching from Hyde/Hand counties and south
towards Chamberlain. That area almost seems to be showing a greater
area of convergence and potential hints of reduced CIN on the latest
SPC MesoA data. So may need to watch that area a little more closely
over the next couple hours. Otherwise, expect things to develop
around the Lyman county area around 21Z, close to the surface low
and in the area of clear skies, which is supported pretty well in
the CAM and WoFS output. With ample instability (MLCAPE of 3-3.5k
J/kg at 18Z) and effective shear of 50kts, expect them to quickly
become severe with significant hail (steep mid level LRs and SHIP
values already rising into the 3-4 range), damaging winds and
potentially a few tornadoes. Will need to closely monitor the low
level fields for tornado potential in this initial storms, as latest
trends do show some favorable low level curvature in the hodographs,
especially the closer you get to the warm front. So as any discrete
storms that initial develop push north fairly quickly towards the
front, there will be an increased tornado threat. Right now, that
threat is initially greatest from northern Lyman north to US 83 and
eastward to US 281. With additional development possible eastward
along the warm front, could see the northern storms evolve into more
of a cluster of storms and increasing the wind threat and still a
threat for tornadoes into northeastern SD.  Farther south, expect
additional storms to develop southward along the cold front into
Nebraska. The expectation is for these storms to become linear with
time and move northeastward across southeastern SD. That QLCS will
likely push into the southeastern part of our CWA during the late
afternoon and early evening. Damaging winds, potentially
significant, will be the main threat, but with 0-3km bulk shear
values of 35-40kts to the northeast, will need to monitor for
potential QLCS mesovortexes too. Finally, there remains some concern
for flooding, but with the overall faster movement of the storms,
think the threats will be limited to areas that have already
received ample rain over the last couple of weeks.

With the tight pressure gradient behind the intensifying low (down
to around 990mb by 12Z as it reaches ND/Sask/Manitoba border area),
we'll see some potentially gusty west-southwest winds across much of
the area tonight. Some uncertainty on how deep we'll mix with the
bulk of the strong winds aloft occurring during the overnight hours
(900mb winds to 40kts and 850mb winds to 50-55kts) and limited low
level cold air advection to help steepen the low level lapse rates.
The best opportunity for mixing into the stronger winds aloft
appears to be over north central SD, which has shown some
consistency over the last few model runs. This is tied to a pocket
of colder 925-850mb temperatures helping to increase low level lapse
rates in that area. With the expectations of seeing at least some
advisory level gusts, will issue a wind advisory for parts of north
central SD for tonight into Friday morning. The pressure gradient
will diminish during the late morning into the afternoon on Friday,
as we see the low weaken and lift northeast, and a weak high
pressure ridge from a high in srn MN and IA moves over the eastern
area.

Tomorrow afternoon, wrap around moisture from the surface low in
Canada and a weak shortwave, may lead to some diurnally aided
showers and maybe a few rumbles of thunder tomorrow afternoon.
Instability is pretty limited (a couple hundred J/kg of MUCAPE)
though, so think thunder potential is low overall. Largely kept the
slight chance for showers over central SD, but could see them sneak
a little farther east in the evening before dissipating.

.LONG TERM...(Saturday through Thursday)
Issued at 152 PM CDT Thu May 12 2022

Upper ridge pattern is dominant this period. Weather is expected to
be relatively quiet this weekend. Starting Tuesday, a shortwave
trough will pass through with some precip possible Tuesday night
into Wednesday. Thursday's upper level pattern is more uncertain
with a ridge or a trough possible based on clusters. On to the
specifics!

Saturday upper level pattern looks to transition from a ridge to
more zonal flow as the low over Canada moves across to the north.
Shortwave energy reaches down into the area from this low, since the
region remains relatively dry this energy will most likely go
unused. Clusters for Sunday show the upper level trough and
associated low over Canada moving to the east. An upper level ridge
is moving into the region. Monday the general trend for the clusters
has been an upper level ridge still moving east towards the area.

Tuesday starts to get a little more active. The overall upper level
pattern will be a ridge but pockets of energy move into the area as
an embedded shortwave trough with a surface low make their way
across the region. As this shortwave moves through, moisture
increases. Abundant WAA in the region as a result of southerly mid
level winds will increase the probability of precipitation Tuesday
night into Wednesday. The best WAA in lower levels looks to be
around 06Z Wednesday just ahead of that surface low which passes to
the south. Totals most likely less than 0.1 inches.

For Thursday, uncertain on upper level pattern, could be an upper
level ridge, an upper level trough, or more zonal flow. GFS and
Canadian look to be leaning towards an upper trough.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1236 PM CDT Thu May 12 2022

Terminals KABR,KATY,KPIR,KMBG

A low pressure system is sitting over south central SD, with a
warm front stretching to the east across east central SD. North
and west of the low and warm front, seeing plenty of low stratus
and expect that to continue for at least a few hours at all of the
TAF sites. As the warm front lifts north, should see some rising
ceilings during the afternoon. Thunderstorms are expected to
develop this afternoon near the Pierre area, then rapidly lift to
the northeast. The storms will depart the area during the early-
mid evening period. Behind the storms, gusty west-southwest winds
are expected for parts of the area, which will continue into
Friday.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Advisory from midnight CDT /11 PM MDT/ tonight to 1 PM CDT
     /noon MDT/ Friday for SDZ003-004-009-015.

MN...None.
&&

UPDATE...KF
SHORT TERM...SRF
LONG TERM...KK
AVIATION...SRF
Hazardous weather outlook, May 12, 12:23 PM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Aberdeen SD
1223 PM CDT Thu May 12 2022

MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-131200-
Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day-
Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Hyde-Hand-Buffalo-
1223 PM CDT Thu May 12 2022

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...This afternoon and tonight.

This afternoon and evening severe storms are anticipated. Large hail
up to the size of golf balls, damaging winds in excess of 70 miles
per hour, and isolated tornadoes are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Weather spotters are
encouraged to submit reports to the National Weather Service in
Aberdeen. The public can submit reports on our web page, Facebook
page, or our Twitter feed.

SDZ003-004-009-015-016-033>035-045-048-131200-
Corson-Campbell-Walworth-Dewey-Potter-Stanley-Sully-Hughes-Jones-
Lyman-
1223 PM CDT Thu May 12 2022 /1123 AM MDT Thu May 12 2022/

This Hazardous Weather Outlook is for central South Dakota and
north central South Dakota.

.DAY ONE...This afternoon and tonight.

Isolated severe storms are possible this afternoon. Hail and wind
are the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our
Twitter feed.

In the hours before

Special weather statement, May 12, 5:30 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
530 PM CDT Thu May 12 2022

SDZ034-035-122300-
Hughes SD-Sully SD-
530 PM CDT Thu May 12 2022

...A strong thunderstorm will impact portions of eastern Sully and
north central Hughes Counties through 600 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blunt, or 12 miles south of Onida, moving north at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Onida around 545 PM CDT.

Other locations in the path of this storm include Agar and Cottonwood
Lake Near Agar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for central South
Dakota.

&&

LAT...LON 4436 10015 4489 10015 4486 9967 4477 9967
      4430 9996
TIME...MOT...LOC 2230Z 194DEG 47KT 4453 10005

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Lueck
Local storm report, May 12, 5:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
550 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND GST     ESTELLINE               44.58N 96.90W
05/12/2022  E80 MPH          HAMLIN             SD   LAW ENFORCEMENT

            DAMAGE TO BUILDINGS.

&&

KK
Local storm report, May 12, 5:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
556 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TORNADO          CASTLEWOOD              44.73N 97.03W
05/12/2022                   HAMLIN             SD   PUBLIC

            2 HOUSES AND N SIDE OF SCHOOL DAMAGED.

&&

KK
Local storm report, May 12, 6:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
605 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     ESTELLINE               44.57N 96.90W
05/12/2022                   HAMLIN             SD   TRAINED SPOTTER

            ROOF AND TREE DAMAGE. UPROOTED TREES.

&&

KK
Local storm report, May 12, 6:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
607 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND GST     CLEAR LAKE              44.77N 96.68W
05/12/2022  E90 MPH          DEUEL              SD   PUBLIC

            BRANCHES AND TREES DOWN.

&&

KK
Local storm report, May 12, 6:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
608 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND GST     GARY                    44.80N 96.46W
05/12/2022  E70 MPH          DEUEL              SD   TRAINED SPOTTER

&&

KK

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 11:42 PM CDTSevere Thunderstorm WarningABRLyman48 min
May 12, 12:26 AM CDTSevere Thunderstorm WarningABRLyman64 min
May 12, 1:13 AM CDTSevere Thunderstorm Warning Considerable damage threatABRBuffalo, Lyman47 min
May 12, 1:18 AM CDTSpecial Weather StatementABRStanley27 min
May 12, 1:40 AM CDTSpecial Weather StatementABRSully20 min
May 12, 1:52 AM CDTSpecial Weather StatementABRLyman23 min
May 12, 3:04 AM CDTSevere Thunderstorm Warning Considerable damage threatABRCorson, Dewey56 min
May 12, 3:20 AM CDTSpecial Weather StatementABRHamlin25 min
May 12, 3:35 AM CDTSevere Thunderstorm WarningABRCodington, Deuel, Hamlin55 min
May 12, 3:57 AM CDTSevere Thunderstorm Warning Considerable damage threatABRCorson, Dewey48 min
May 12, 4:06 AM CDTSevere Thunderstorm Warning Considerable damage threatABRCorson, Dewey54 min
May 12, 4:19 AM CDTSevere Thunderstorm Warning Considerable damage threatABRCampbell, Corson, Walworth56 min
May 12, 4:26 AM CDTSevere Thunderstorm WarningABRDeuel, Grant34 min
May 12, 5:20 AM CDTSevere Thunderstorm WarningABRClark, Codington, Hamlin25 min
May 12, 5:33 AM CDTSpecial Weather StatementABRCampbell, Walworth57 min
May 12, 5:50 AM CDTSevere Thunderstorm Warning Considerable damage threatABREdmunds, McPherson35 min
May 12, 2:03 PM CDTWind AdvisoryABRCampbell, Corson, Dewey, Walworth13 hr
May 12, 2:58 PM CDTRiver Flood WarningABRCodington20 hr
May 12, 3:11 PM CDTRiver Flood WarningABRCorson6 hr
May 12, 4:30 PM CDTSevere Thunderstorm Warning Considerable damage threatABRFaulk, Hand, Spink45 min
May 12, 4:55 PM CDTSevere Thunderstorm Warning Considerable damage threatABREdmunds, Faulk, Hand50 min
May 12, 5:01 PM CDTSevere Thunderstorm Warning Destructive damage threatABRClark, Codington, Hamlin, Spink59 min
May 12, 5:27 PM CDTTornado WarningABRClark, Spink33 min
May 12, 5:30 PM CDTSpecial Weather StatementABRHughes, Sully30 min
May 12, 5:34 PM CDTTornado WarningABRClark, Codington26 min
May 12, 5:36 PM CDTSevere Thunderstorm Warning Destructive damage threatABRCodington, Deuel, Grant, Hamlin54 min
May 12, 5:37 PM CDTSevere Thunderstorm Warning Considerable damage threatABRBrown, Edmunds, Faulk, McPherson, Spink53 min
May 12, 5:41 PM CDTTornado WarningABRClark, Codington34 min
May 12, 5:51 PM CDTSevere Thunderstorm Warning Destructive damage threatABRBrown, Clark, Codington, Day, Deuel, Grant and 3 more54 min
May 12, 5:52 PM CDTTornado WarningABRCodington, Day, Grant, Hamlin23 min
May 12, 6:01 PM CDTTornado WarningABRClark, Codington, Day29 min
May 12, 6:03 PM CDTTornado WarningABRCodington, Deuel, Grant, Roberts27 min
May 12, 6:11 PM CDTTornado WarningABRCodington, Day, Grant, Roberts19 min
May 12, 6:17 PM CDTSevere Thunderstorm Warning Destructive damage threatABRGrant, Roberts58 min
May 12, 6:24 PM CDTTornado WarningABRGrant, Roberts36 min
May 12, 6:28 PM CDTSevere Thunderstorm Warning Considerable damage threatABRBrown, Day, Marshall, Roberts47 min
May 12, 6:29 PM CDTTornado WarningABRDay, Marshall31 min
May 12, 6:34 PM CDTSpecial Weather StatementABREdmunds, Faulk26 min
May 12, 6:53 PM CDTTornado WarningABRRoberts22 min
May 12, 6:59 PM CDTTornado WarningABRMarshall16 min

Nearby

Tornado Warnings in South Dakota, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.